MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED STD STEM SIZE 00; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED STD STEM SIZE 00; CEMENTLESS HIP STEM
Catalog Number 01.18.098
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 april 2018.Lot 133051: (b)(4) items manufactured and released on 17 september 2013.Expiration date: 2018-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs on 20 april 2018 revision of primary cementless tha in a young female patient.After 2 years, distalization of fixation developed and resulted in loss of mechanical stability, which required change of the stem.No infection was detected.Loss of cementless fixation is a known, possible adverse event following tha.In this case, we have no reason to suspect a malfunctioning device.
 
Event or Problem Description
Revision surgery performed due to pain.The stem was fixed distally and mobilized proximally (stem potted) after about 4 years from primary.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d product manager on 24 may 2018: femoral stem shows deep scratches on the neck region and on the distal part due to the difficult extraction process.These are in line with the clinical situation, with loosening of the proximal stem and bone fixation on central and distal stem.Signs of bone are still visible on the stem.Hydroxyapatite layer has been absorbed during in situ time.It is not possible to define the loosening root cause from the implant analysis.

Brand Name
AMISTEM H HA COATED STD STEM SIZE 00
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7446633
Report Number3005180920-2018-00258
Device Sequence Number1977140
Product Code LZO
UDI-Device Identifier07630030803765
UDI-Public07630030803765
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number01.18.098
Device Lot Number133051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight71